Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 3, 2025, 8:17 PM CDT for 6 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2025, 8:17 PM CDT (01:17 UTC)
- Expired
- Apr 3, 2025, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hickman County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 143 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 634 m²/s²
- 0-3 km storm-relative helicity
- 1183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted.
031
WGUS54 KOHX 040117
FFWOHX
TNC081-101-119-135-181-187-040430-
/O.NEW.KOHX.FF.W.0049.250404T0117Z-250404T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
817 PM CDT Thu Apr 3 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Hickman County in middle Tennessee...
Lewis County in middle Tennessee...
Northwestern Maury County in middle Tennessee...
Southern Perry County in middle Tennessee...
Northern Wayne County in middle Tennessee...
Central Williamson County in middle Tennessee...
* Until 1130 PM CDT.
* At 817 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Franklin, Hohenwald, Spring Hill, Nolensville, Thompson's Station,
Clifton, Gordonsburg, Kimmins, Hampshire, Williamsport, Santa Fe
and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3549 8798 3552 8797 3581 8723 3593 8662
3591 8663 3526 8798 3530 8798 3530 8802
3533 8802 3535 8801 3537 8801 3537 8802
3539 8802 3539 8799 3541 8797 3543 8803
3545 8804 3547 8803 3548 8799
FLASH FLOOD...RADAR INDICATED
$$
RoseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 6:13 PM CDT, 2 hours 4 minutes earlier. Its key messages:
- Updated at 604 PM CDT Thu Apr 3 2025
- Considerable flash flooding is ongoing this morning for most of Middle TN W of the Cumberland Plateau due to torrential rainfall. 3 to 5 inches of rain has fallen over the last 24 hours with locally higher amounts likely not being measures. Flooding concerns will continue through the weekend.
- There is a level 3 out of 5 risk for severe storms across portions of western Middle TN and a level 2 out of 5 for most of the rest of Middle TN. Latest models keep storms W of the Cumberland Plateau today and then mostly moving out of the Middle TN late tonight into Friday morning. Damaging winds, tornadoes, large hail, and torrential downpours will all be possible. Locations W of I-65 have the greatest chance to see strong storms capable of producing tornadoes and large hail.
- There will be a continued risk for severe storms across the area Friday and Saturday. For now, Saturday holds a greater risk than Friday. Damaging winds will be the main concern, although tornadoes will remain possible.
Area forecast discussion, Apr 3, 6:13 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN Issued by National Weather Service Morristown TN 613 PM CDT Thu Apr 3 2025 ...New AVIATION... .KEY MESSAGES... Updated at 604 PM CDT Thu Apr 3 2025 - Considerable flash flooding is ongoing this morning for most of Middle TN W of the Cumberland Plateau due to torrential rainfall. 3 to 5 inches of rain has fallen over the last 24 hours with locally higher amounts likely not being measures. Flooding concerns will continue through the weekend. - There is a level 3 out of 5 risk for severe storms across portions of western Middle TN and a level 2 out of 5 for most of the rest of Middle TN. Latest models keep storms W of the Cumberland Plateau today and then mostly moving out of the Middle TN late tonight into Friday morning. Damaging winds, tornadoes, large hail, and torrential downpours will all be possible. Locations W of I-65 have the greatest chance to see strong storms capable of producing tornadoes and large hail. - There will be a continued risk for severe storms across the area Friday and Saturday. For now, Saturday holds a greater risk than Friday. Damaging winds will be the main concern, although tornadoes will remain possible. && .SHORT TERM... (Rest of today through Friday) Issued at 903 AM CDT Thu Apr 3 2025 Latest SPC mesoscale discussion states occasional supercell structures continue to be observed this morning with convection moving across middle/northeast TN. With some heating/destabilization ongoing south of the front that, there will be some potential for storm intensification with cells that can remain rooted near the boundary, which may move further north through the day. With MLCAPE expected to increase through the 500-1000 J/kg along/south of the front and favorable wind profiles expected to persist through the day, some threat for all severe hazards could evolve with time near the boundary, with an isolated hail and damaging wind threat north of the boundary. Latest HREF depicts storms training over Middle TN through tonight then there is decent agreement that a break will develop late tonight into Friday morning. By 7 AM Friday morning, most storms look to be limited to North and West over SE KY and W of the TN River. There is some risk for isolated strong storms to develop Friday afternoon then activity diminishes through the overnight. && .LONG TERM... (Friday Night through next Thursday) Issued at 903 AM CDT Thu Apr 3 2025 Come Saturday morning, a more organized line of storms looks to redevelop and work there way across Middle TN from the NW to the SE. There will be a severe threat with these storms, with severe hazards possible. Storms will be slow to push E across the state, finally moving on out through Sunday afternoon. Flooding will be an ongoing concern through the first of next week. A much needed break from storms will set up by Monday with the next chance for rain on Wednesday. && .AVIATION... (00Z TAFS) Issued at 604 PM CDT Thu Apr 3 2025 MVFR CIGs are likely late tonight into the morning hours. IFR conditions will be mostly confined to thunderstorms. Thunderstorms will continue off and on until around midnight for CKV, BNA and MQY. Beyond that timeframe showers or statiform rain is more likely. Some thunder may be embedded. Another round of storms is possible tomorrow afternoon but activity will likely be more isolated. && .PRELIMINARY POINT TEMPS/POPS... Nashville MMM MMM MMM MMM / MMM MMM MMM MMM Clarksville MMM MMM MMM MMM / MMM MMM MMM MMM Crossville MMM MMM MMM MMM / MMM MMM MMM MMM Columbia MMM MMM MMM MMM / MMM MMM MMM MMM Cookeville MMM MMM MMM MMM / MMM MMM MMM MMM Jamestown MMM MMM MMM MMM / MMM MMM MMM MMM Lawrenceburg MMM MMM MMM MMM / MMM MMM MMM MMM Murfreesboro MMM MMM MMM MMM / MMM MMM MMM MMM Waverly MMM MMM MMM MMM / MMM MMM MMM MMM && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM... LONG TERM.... AVIATION.....
In the hours before
Local storm report, Apr 3, 5:32 PM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
532 PM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Lightning 3 NE Antioch 36.08N 86.63W
04/03/2025 Davidson TN Emergency Mngr
Report of lightning striking a home along
Somerset Drive. Minor damage reported with
no injuries.
&&Local storm report, Apr 3, 5:49 PM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
549 PM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Flash Flood Linden 35.61N 87.84W
04/03/2025 Perry TN Public
Lots of road flooded in the city.
&&Local storm report, Apr 3, 6:43 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
643 PM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM Tstm Wnd Dmg 9 WSW Summertown 35.39N 87.44W
04/03/2025 Lawrence TN Emergency Mngr
Possible tornado. EM reports tree down
across Chief Creek Road. Power flashes and
power outages also reported. Time estimated
via radar.
&&Special weather statement, Apr 3, 6:53 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
653 PM CDT Thu Apr 3 2025
TNZ027-059-062-040030-
Rutherford TN-Williamson TN-Davidson TN-
653 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES THROUGH
730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or 7 miles northeast of Franklin, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nolensville, Brentwood, La Vergne, Percy Priest Lake, Antioch,
Smyrna, Oak Hill, and Franklin.
This includes the following highways...
Interstate 65 between mile markers 69 and 75.
Interstate 24 between mile markers 55 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3591 8679 3603 8684 3616 8658 3597 8645
TIME...MOT...LOC 2353Z 242DEG 33KT 3600 8675
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
27Special weather statement, Apr 3, 7:17 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
717 PM CDT Thu Apr 3 2025
TNZ061-062-075-040045-
Rutherford TN-Bedford TN-Marshall TN-
717 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARSHALL...
SOUTHWESTERN RUTHERFORD AND NORTHERN BEDFORD COUNTIES THROUGH 745 PM
CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Lewisburg, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rover, Christiana, Eagleville, Deason, Rockvale, Unionville,
Fosterville, Chapel Hill, and Murfreesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3552 8675 3565 8682 3568 8682 3571 8676
3570 8676 3570 8675 3571 8674 3570 8674
3571 8673 3571 8669 3572 8669 3572 8670
3575 8670 3587 8648 3561 8632
TIME...MOT...LOC 0017Z 241DEG 37KT 3563 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
27Special weather statement, Apr 3, 7:37 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
737 PM CDT Thu Apr 3 2025
TNZ028-062-063-040100-
Cannon TN-Rutherford TN-Wilson TN-
737 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RUTHERFORD...
SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES THROUGH 800 PM
CDT...
At 737 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Murfreesboro, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Auburntown, Lascassas, Christiana, Murfreesboro, Woodbury, Rockvale,
Milton, and Readyville.
This includes Interstate 24 between mile markers 76 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3607 8607 3603 8603 3601 8604 3596 8602
3591 8595 3584 8590 3564 8646 3566 8649
3569 8652 3570 8656 3579 8662
TIME...MOT...LOC 0037Z 242DEG 43KT 3575 8649
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 18 min |
| Apr 3, 7:17 PM CDT | Special Weather Statement | OHX | Rutherford | 28 min |
| Apr 3, 7:37 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 23 min |
| Apr 3, 7:45 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 3 more | 3 hr |
| Apr 3, 7:47 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more | 3 hr |
| Apr 3, 8:21 PM CDT | River Flood Warning | OHX | Perry | 29 hr |
| Apr 3, 8:38 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Perry | 3 hr |
| Apr 3, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 35 min |
| Apr 3, 9:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Rutherford, Sumner and 2 more | 3 hr |
| Apr 3, 9:49 PM CDT | Flash Flood Warning | OHX | Macon, Sumner | 3 hr |
| Apr 3, 9:50 PM CDT | River Flood Warning | OHX | Humphreys | 23 hr |
| Apr 3, 9:56 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 34 min |
| Apr 3, 10:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more | 8 hr |
| Apr 4, 2:32 PM CDT | Special Weather Statement | OHX | Davidson | 28 min |
| Apr 4, 3:00 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Apr 4, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 17 min |
| Apr 4, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Apr 4, 3:41 PM CDT | Tornado Warning | OHX | Stewart | 21 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.